LungLoveLink

Linking you to resources and support in the lung cancer community!

Are you experiencing bad upset stomach with Tarceva?  If so what are you taking for it.  No matter if I take Tarceva at night or in the morning I am getting these bad episodes.  I take "Lomotil" after the upset stomach but i need something to prevent it.

 

Thanks

Views: 145

Reply to This

Replies to This Discussion

I have never had an upset stomach with Tarceva. Are you taking it at least one hour before eating, or at least 2 hours after eating? Don't know if that timing makes a difference or not, but I am very careful about following this instruction. I usually take it about 2 hours before I eat for the first time, each morning.

 

I drank gingerale and ate ginger snap cookies (with real ginger in them) during chemo treatments for nausea, so that might be something to consider for your upset stomach now.

 

Hope you find something that helps.

Yes, I switched to night time and it's better but not 100% I take it two hours after meals.  When i got home yesterday evening I had a bad case of diarreah, breakfast and lunch was ok but right before I ate supper I felt it coming.  I have watch my diet but nothing is helping.  I took Mylanta when I started feeling a sour stomach but that did not help.  But thank Goodness I am going to the Gastro doctor at MD Anderson tomorrow maybe he has a better plan than what I am doing.  Thanks

My mom started Tarceva on Saturday and the diarrhea hit on Sunday and we have been battling it ever since. She takes the Tarceva at 7am or 1-1.5hrs before she eats breakfast.  Per her doctor's recommendation, we bought Immodium OTC and it seemed to work, or at least we thought it did. One day she was fine, no diarrhea so we did not continue the Immodium. The following day the diarrhea hit with a vengence. We went back on the Immodium and she has been okay today. Praying it stays this way although we were told that if the Immodium doesn't work we need to contact the oncologist again for something stronger. She is already on so many new medications on top of her regular meds so I don't look forward to adding one more.  Best of luck to you!

I went to see the Gastro doctor today and he told me to start taking metamucil because this forms a bulky solid stool.  One table spoon in an 8 oz glass.  I will start this today and let you know how it goes.  I have been taking Tarceva since 2010 but have not had this much problem.  The gastro doctor did tell me to take Immodium if needed.  But I am also going for a colonoscopy to ensure no other issues.  Joy.   LOL.

Good luck to your mom.

 

Thanks!

Well...a couple of days ago during a bout of diarrhea, we found blood in her stool. I called it in to the PCP and oncologist. Per the oncologist, we took her to the ER and she is currently admitted. They gave her a unit of blood this morning and will be giving her another unit in a bit. Her H&H was low and they still are unable to regulate the Warfarin.  The GI doc just came in and explained that the risks to doing a colonoscopy outweigh the benefits so he does not recomend we do this but simply wait and see. He feels that doing the test may result in a perforation or "finding" something else that would cause further issues. It seems that we cannot take her off the Warfarin either since it could lead to clots, stroke, etc. yet it may be this drug (and the Tarceva) that are contributing to the bleeding. It sure does seem as if - darn if you do, darn if you don't.

This new development makes me want to pull my hair out and I am sure this is not a new feeling to anyone here.  If it isn't one thing it is another and I am so upset right now - not at anyone in particular - just upset!

Best of luck to you and I hope the metamucil does the job. Best wishes for a good outcome on the colonoscopy as well. 

I can understand how upsetting this is.  Thanks God for this forum to have people to talk to and bounce things off and encourage each other.  Keep the faith, that gets me through the bad times.

RSS

© 2014   Created by AmyLCA.

Badges  |  Report an Issue  |  Terms of Service